Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 7, 2012, 4:30 PM CDT for Coke County, Sterling County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 7, 2012, 5:15 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Coke County, TX, Sterling County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 4:48 PM CDT | TORNADO | 20 S Westbrook, TX | NEW TORNADO FORMED NEAR MITCHELL/STERLING COUNTY LINE. |
| Apr 7, 5:25 PM CDT | HAIL 1 | 20 S Westbrook, TX | 3/4 TO 1 INCH HAIL NEAR MITCHELL/HOWARD COUNTY LINE, RELAYED TO MAF FROM SJT VIA NWS CHAT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
485 WUUS54 KSJT 072130 SVRSJT TXC081-431-072215- /O.NEW.KSJT.SV.W.0020.120407T2130Z-120407T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 430 PM CDT SAT APR 7 2012 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN STERLING COUNTY IN WEST CENTRAL TEXAS... NORTHWESTERN COKE COUNTY IN WEST CENTRAL TEXAS... * UNTIL 515 PM CDT * AT 428 PM CDT...A SEVERE THUNDERSTORM WAS OVER EXTREME SOUTH CENTRAL MITCHELL COUNTY...OR 18 MILES NORTH OF STERLING CITY... MOVING SOUTH AT 10 MPH. SOME HIGHWAYS IN THE PATH OF THIS STORM INCLUDE STATE HIGHWAY 163 IN NORTHERN STERLING COUNTY. STORM HAZARDS INCLUDE... GOLF BALL SIZE HAIL. DAMAGING WINDS IN EXCESS OF 60 MPH. WITH POSSIBLE STORM IMPACTS... NUMEROUS VEHICLE DENTS... MODERATE TO SIGNIFICANT ROOF AND PLASTIC SIGN DAMAGE... SOME EXPOSED HOME AND VEHICLE WINDOWS WILL CRACK OR BREAK... INJURY TO UNPROTECTED PEOPLE AND ANIMALS... SOME TREE LIMB DAMAGE...WEAKENED TREES TOPPLED... UNSECURED LIGHT OBJECTS BLOWN AROUND... SCATTERED POWER OUTAGES POSSIBLE... POTENTIALLY DEADLY LIGHTNING. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... NORTHWESTERN COKE AND NORTHEASTERN STERLING COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SATURDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3209 10079 3191 10073 3185 10113 3209 10114 TIME...MOT...LOC 2129Z 351DEG 8KT 3210 10103 $$ DANIELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 2:25 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 7, 2:25 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 225 PM CDT SAT APR 7 2012 .SHORT TERM... MAIN CONCERN FOR THIS AFTERNOON AND EARLY EVENING IS THE DEVELOPMENT OF SEVERE STORMS ALONG THE FRONTAL BOUNDARY. IN FACT...ONE STORM HAS DEVELOPED NORTHWEST OF ABILENE. EXPECT A FEW OF THESE TO BECOME SEVERE THIS AFTERNOON. AS THE FRONTAL BOUNDARY SLIDES SOUTHEAST SO WILL THE STORMS. THE STORM HAS DEVELOPED IN A REGION OF 3000 J/KG CAPE VALUES. THE MAIN THREATS SHOULD BE LARGE HAIL AND DAMAGING WINDS. COULD SEE A FEW MORE STORMS REDEVELOP TOMORROW AFTERNOON AS THE FRONT RETURNS NORTH AS A WARM FRONT. ONE OR TWO STORMS COULD APPROACH SEVERE LIMITS. .LONG TERM... BEYOND SUNDAY NIGHT WILL FEATURE A FEW COLD FRONTS AND DRYLINES MOVING INTO...OUT OF...AND ACROSS THE AREA. MEANWHILE...MOISTURE FROM THE GULF WILL BE PLENTIFUL. WHAT THIS MEANS...WE'LL HAVE CHANCES FOR MORE RAIN ACROSS THE AREA THROUGH NEXT SATURDAY. COULD SEE A FEW SHOWERS OR STORMS REDEVELOP TOMORROW EVENING IN THE BIG COUNTRY AS THE FRONT RETURNS AS A WARM FRONT. COULD SEE ANOTHER SHOT OF STORMS ACROSS THE NORTHERN BIG COUNTRY MONDAY NIGHT INTO TUESDAY AS THE NEXT FRONT PUSHES ACROSS THE RED RIVER. A FEW COULD BECOME SEVERE AS FLOW ALOFT STRENGTHENS. WITH A WEAK RIDGE IN PLACE...THE UPPER LEVEL NORTHWESTERLY FLOW PATTERN WOULD ALLOW STORMS THAT DO FORM ALONG THE FRONT INTO HASKELL AND THROCKMORTON COUNTIES MONDAY NIGHT INTO TUESDAY MORNING. HAVE INSERTED 30 POPS ACROSS THAT REGION WITH POPS DROPPING OFF INTO THE TEENS ACROSS THE SOUTH. MAY SEE ANOTHER SHOT OF STORMS ACROSS THE EASTERN PORTIONS OF WC TX ON WED AS MOISTURE FROM THE GULF SURGES NORTHWARD INTO THE REGION AND INTERACTS WITH WARM THE FRONTAL ZONE. THE NEXT APPROACHING DEEP UPPER TROUGH WILL RESULT IN THE UPPER FLOW BECOMING SOUTHWEST BY THURSDAY ACROSS WC TX. THIS CHANGE IN THE UPPER FLOW PATTERN WILL ENABLE THE LOW LEVEL FLOW TO PUMP PLENTY OF LOW LEVEL MOISTURE INTO WC TX THROUGH THE REST OF THE WEEK AS LEE SURFACE TROUGHING DEVELOPS ACROSS THE FRONT RANGE OF THE ROCKIES. ADDED SOME SLIGHT CHANCE POPS FOR THURSDAY AND FRIDAY EVENINGS AS DRYLINE STORMS ARE POSSIBLE ACROSS WC TX. MODELS PROG THE LARGE SCALE UPPER TROUGH AND ASSOCIATED PACIFIC FRONTAL BOUNDARY SPREADING STORMS ACROSS WC TX SATURDAY INTO SUNDAY. HAVE INCLUDED POPS TO SHOW THIS BUT WITH SO MUCH UNCERTAINTY IN THE LONG RANGE WILL LIKELY SEE MANY ADJUSTMENTS MADE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 57 73 58 83 61 / 60 30 30 10 10 SAN ANGELO 61 76 56 85 59 / 60 30 20 10 10 JUNCTION 61 77 56 84 61 / 30 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07/26
Hazardous weather outlook, Apr 7, 2:29 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 229 PM CDT SAT APR 7 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 229 PM CDT SAT APR 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE BIG COUNTRY THIS AFTERNOON...AND SPREAD SOUTH INTO THE CONCHO VALLEY AND HEARTLAND THIS EVENING. THUNDERSTORMS WILL BE MORE WIDESPREAD AS THE COLD FRONT APPROACHES. A FEW OF THESE STORMS WILL REACH SEVERE LEVELS...WITH LARGE HAIL AS THE PRIMARY IMPACT. IN ADDITION...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED STORMS WILL AGAIN BE POSSIBLE SUNDAY INTO MONDAY ACROSS WEST CENTRAL TEXAS. AGAIN...A FEW OF THESE STORMS WILL AGAIN BE POSSIBLE...WITH LARGE HAIL AS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED ACROSS THE BIG COUNTRY THIS AFTERNOON...AND MAY BE REQUESTED ACROSS THE CONCHO VALLEY AND HEARTLAND THIS EVENING.
In the hours before
Local storm report, Apr 7, 3:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
323 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 S HAMLIN 32.81N 100.13W
04/07/2012 E1.75 INCH JONES TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1200080
HGLocal storm report, Apr 7, 3:34 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
334 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 S NEINDA 32.72N 100.09W
04/07/2012 E1.50 INCH JONES TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1200081
HGLocal storm report, Apr 7, 4:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
401 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 12 SSE MCCAULLEY 32.62N 100.13W
04/07/2012 M1.50 INCH JONES TX TRAINED SPOTTER
0354 PM TSTM WND GST 12 SSE MCCAULLEY 32.62N 100.13W
04/07/2012 E69 MPH JONES TX TRAINED SPOTTER
50 TO 60 MPH WINDS
&&
EVENT NUMBER SJT1200082
EVENT NUMBER SJT1200083
EJMThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 42 min |
| Apr 7, 3:25 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 50 min |
| Apr 7, 3:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Apr 7, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 39 min |
| Apr 7, 4:35 PM CDT | Special Weather Statement | SJT | Jones | 40 min |
| Apr 7, 4:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| Apr 7, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 44 min |
| Apr 7, 5:11 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 49 min |
| Apr 7, 5:15 PM CDT | Tornado Warning | SJT | Sterling | 30 min |
| Apr 7, 5:29 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 46 min |
| Apr 7, 5:58 PM CDT | Tornado Warning | SJT | Sterling | 32 min |
| Apr 7, 6:00 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 45 min |
| Apr 7, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:17 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 43 min |
| Apr 7, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 42 min |
| Apr 7, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Taylor | 40 min |
| Apr 7, 6:54 PM CDT | Areal Flood Advisory | SJT | Taylor | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.